Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Mar 30, 2006, 3:51 PM CST for Brown County, Nemaha County, Kansas. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2006, 3:51 PM CST (21:51 UTC)
- Expired
- Mar 30, 2006, 4:45 PM CST
- In force
- 54 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Brown County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 93 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 3:54 PM CST | HAIL 1 | 5 Sse Seneca, KS | |
| Mar 30, 3:59 PM CST | TSTM WND GST 60 | 7 N Goff, KS | |
| Mar 30, 3:59 PM CST | HAIL 0.88 | 7 N Goff, KS | |
| Mar 30, 4:20 PM CST | TSTM WND DMG | Horton, KS | 6 TO 8 INCH TREE LIMB DOWN AND SMALL SHED BLOWN DOWN |
| Mar 30, 4:20 PM CST | TSTM WND GST 70 | Horton, KS | |
| Mar 30, 4:24 PM CST | TSTM WND DMG | Hiawatha, KS | NUMEROUS TELEPHONE POLES REPORTED DOWN, TRAILER BLOWN OFF FOUNDATION, GRAIN BINS BLOWN UP AGAINST HOUSES, AND TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:42 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 426 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 302151
SVRTOP
KSC013-131-302245-
/O.NEW.KTOP.SV.W.0045.060330T2151Z-060330T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN NORTHEAST KANSAS
NEMAHA COUNTY IN NORTHEAST KANSAS
* UNTIL 445 PM CST
* AT 346 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF GOFF...OR
ABOUT 29 MILES SOUTHWEST OF HIAWATHA...MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
ONEIDA...
KICKAPOO RESERVATION...
BERN...
FAIRVIEW...
SABETHA...
EVEREST...
MORRILL...
HIAWATHA...
RESERVE...
IOWA SAC AND FOX RESERVATION...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 4000 9622 3956 9597 3959 9584 3965 9579
3966 9558 3966 9534 3999 9533
$$5 follow-up statements
000
WWUS53 KTOP 302158
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
356 PM CST THU MAR 30 2006
KSC013-131-302245-
/O.CON.KTOP.SV.W.0045.000000T0000Z-060330T2245Z/
NEMAHA-BROWN-
356 PM CST THU MAR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR BROWN AND NORTHEASTERN NEMAHA COUNTIES...
AT 354 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL 5 MILES SOUTH SOUTHEAST OF
SENECA. THE STORM WAS LOCATED 6 MILES NORTH OF GOFF...OR ABOUT 21
MILES WEST OF HIAWATHA...MOVING NORTHEAST AT 60 MPH. WIND GUSTS IN
EXCESS OF 70 MPH WERE ALSO POSSIBLE FROM THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KICKAPOO RESERVATION...BERN...POWHATTAN...FAIRVIEW...SABETHA...
WILLIS...EVEREST...MORRILL...HIAWATHA...ROBINSON...RESERVE AND IOWA
SAC AND FOX RESERVATION.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 4000 9622 3956 9597 3959 9584 3965 9579
3966 9558 3966 9534 3999 9533
$$000
WWUS53 KTOP 302213
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
410 PM CST THU MAR 30 2006
KSC013-131-302245-
/O.CON.KTOP.SV.W.0045.000000T0000Z-060330T2245Z/
NEMAHA-BROWN-
410 PM CST THU MAR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR BROWN AND EASTERN NEMAHA COUNTIES...
AT 408 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FAIRVIEW...OR ABOUT 11 MILES WEST OF HIAWATHA...MOVING NORTHEAST AT
45 MPH.
JUST BEFORE 4 PM CST...A SPOTTER ESTIMATED 60 MPH WINDS 7 MILES
NORTH OF GOFF IN NEMAHA.
LOCATIONS IMPACTED INCLUDE...
MORRILL...WILLIS...EVEREST...HIAWATHA...RESERVE...ROBINSON AND IOWA
SAC AND FOX RESERVATION.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3997 9599 3957 9592 3959 9584 3965 9579
3966 9558 3966 9534 3999 9533
$$000
WWUS53 KTOP 302223
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
422 PM CST THU MAR 30 2006
KSC131-302232-
/O.CAN.KTOP.SV.W.0045.000000T0000Z-060330T2245Z/
NEMAHA-
422 PM CST THU MAR 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR NEMAHA COUNTY HAS BEEN
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY...THUS THE
WARNING HAS BEEN CANCELLED.
SMALL HAIL...GUSTY WINDS...AND HEAVY DOWNPOURS ARE STILL POSSIBLE IN
EASTERN NEMAHA COUNTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3999 9576 3966 9577 3966 9558 3966 9534
3999 9533
$$
KSC013-302245-
/O.CON.KTOP.SV.W.0045.000000T0000Z-060330T2245Z/
BROWN-
422 PM CST THU MAR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR BROWN COUNTY...
AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HIAWATHA...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
HIAWATHA...RESERVE...ROBINSON...IOWA SAC AND FOX RESERVATION.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3999 9576 3966 9577 3966 9558 3966 9534
3999 9533
$$000
WWUS53 KTOP 302231 RRA
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
429 PM CST THU MAR 30 2006
KSC013-302245-
/O.CON.KTOP.SV.W.0045.000000T0000Z-060330T2245Z/
BROWN-
429 PM CST THU MAR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR BROWN COUNTY...
AT 428 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM. THIS STORM WAS LOCATED NEAR HIAWATHA...MOVING EAST AT
45 MPH. SPOTTERS REPORTED 70 MPH WINDS IN HORTON AT 420 PM.
LOCATIONS IMPACTED INCLUDE...IOWA SAC AND FOX
RESERVATION...ROBINSON...AND EVEREST.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
DAMAGING WINDS ARE OCCURRING WITH THIS STORM. FOR YOUR SAFETY...TAKE
COVER INSIDE A BUILDING NOW.
LAT...LON 3998 9568 3965 9575 3966 9558 3966 9534
3999 9533
$$000
WWUS53 KTOP 302246
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
446 PM CST THU MAR 30 2006
KSC013-302256-
/O.EXP.KTOP.SV.W.0045.000000T0000Z-060330T2245Z/
BROWN-
446 PM CST THU MAR 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY EXPIRED AT 445 PM
CST...
AT 446 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM IN FAR NORTHEASTERN BROWN
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3998 9568 3965 9575 3966 9558 3966 9534
3999 9533
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:37 PM CST, 14 minutes earlier.
Area forecast discussion, Mar 30, 3:37 PM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 337 PM CST THU MAR 30 2006 .DISCUSSION... MAIN FORECAST CHALLENGES ARE PRECIPITATION CHANCES TONIGHT...THIS WEEKEND...AND LATE IN THE FORECAST. IN LATTER STAGES OF LARGE SEVERE WEATHER EVENT SO WILL KEEP DETAILS LOW. STRONG SYNOPTIC WINDS FELT AHEAD AND BEHIND OF STRONG SURFACE CYCLONE TODAY. APPEARS WINDS WILL NEAR ADVISORY LEVELS EARLY ON AS SYSTEM LIFTS OUT BUT ONLY EXPECT BORDERLINE AND SHORT-LIVED SPEEDS SO NO ADVISORY PLANNED AFTER 6 PM. COLD UPPER TROF AND DEEP MOISTURE TO KEEP SOME CHANCE FOR THUNDERSTORMS THIS EVENING FOR ALL AREAS. APPEARS STRATO CU FIELD TO BE IN PLACE THROUGH MUCH OF FRIDAY SO LOWERED TEMPS AND INCREASED SKY COVER. UPPER/LOW LEVEL RIDGE TO ALLOW FOR SOME COOL TEMPS FRIDAY NIGHT BUT SOME CIRRUS SHOULD KEEP TEMPS FROM BOTTOMING OUT. NEXT UPPER TROF TO ENTER THE ROCKIES SATURDAY WITH LEE CYCLOGENESIS IN EASTERN COLORADO. MODELS SUGGEST MOISTURE WILL RETURN BUT IT MAY KEEP PRECIPITATION CHANCES LIMITED TO AFTER SUNSET...BUT WILL ONLY REMOVE MENTION FROM SATURDAY MORNING AT THIS TIME AS MODELS TEND TO BE TOO SLOW WITH RETURN FLOW. BEST CHANCES APPEAR FOR SATURDAY NIGHT AS TROF ENTERS THE AREA WITH WESTERLY FLOW TAKING OVER IN THE LOW LEVELS BY SUNDAY AFTERNOON. WILL LEAVE SOME MENTION FOR SUNDAY NIGHT WITH SOME TIMING DIFFERENCES. FOR NEXT WEEK...MONDAY STILL LOOKING TRANQUIL AS NEXT UPPER LOW DIGS ALONG THE WEST COAST. THIS TO SLOWLY COME EAST THROUGH THE WEEK WITH PERSIST SOUTH WINDS BRINGING DEEP MOISTURE INTO THE PLAINS BY TUESDAY AFTERNOON. THUNDERSTORM CHANCES WILL RETURN BY THEN AND CONTINUE INTO THURSDAY UNTIL THE TROF PASSES LATE IN THE WEEK. PROGRESSIVE FLOW PATTERN TO KEEP TEMPERATURES NEAR TO SOMEWHAT ABOVE NORMAL...AND PRECIPITATION AND ASSOCIATED EARLY SPRING SEVERE CONVECTIVE POTENTIAL. && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6PM FOR LOCATIONS EAST OF A LINE FROM COUNCIL GROVE TO MARYSVILLE. &&
Hazardous weather outlook, Mar 30, 12:05 PM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1205 PM CST THU MAR 30 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-311815- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1205 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE WIDESPREAD OVER THE AREA...AND SOME OF THE STORMS WILL BE SEVERE. TORNADOES...SOME POSSIBLY LARGE AND DEVASTATING...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS WILL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE DURING THE EARLY AND MIDDLE AFTERNOON HOURS...WITH CHANCES DIMINISHING FROM WEST TO EAST LATE THIS AFTERNOON AND THIS EVENING. SUSTAINED SOUTH WINDS OF AROUND 30 MPH WITH GUSTS UP TO 45 MPH WILL OCCUR OVER NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS RETURNS TO PORTIONS OF THE AREA FROM SATURDAY THROUGH SUNDAY NIGHT AND FROM TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, Mar 30, 2:57 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
257 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 10 SSW JUNCTION CITY 38.89N 96.90W
03/30/2006 E1.00 INCH GEARY KS TRAINED SPOTTER
&&
BYRNESpecial weather statement, Mar 30, 3:04 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 304 PM CST THU MAR 30 2006 KSZ037-302200- MORRIS- 304 PM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER ALERT FOR MORRIS COUNTY UNTIL 400 PM CST... AT 259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS LOCATED FROM 4 MILES WEST OF WHITE CITY TO 9 MILES SOUTHWEST OF BURDICK...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF JUNCTION CITY TO 33 MILES SOUTHEAST OF ABILENE...MOVING NORTHEAST AT 55 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS IN EXCESS OF 50 MPH AND TORRENTIAL RAINFALL. SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE BURDICK...WHITE CITY...WILSEY...COUNCIL GROVE LAKE...DUNLAP...COUNCIL GROVE... PARKERVILLE AND DWIGHT. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Mar 30, 3:07 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 307 PM CST THU MAR 30 2006 KSZ058-059-302145- ANDERSON-COFFEY- 307 PM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER ALERT FOR COFFEY AND ANDERSON COUNTIES UNTIL 345 PM CST... AT 304 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 24 MILES SOUTHWEST OF GRIDLEY...OR ABOUT 40 MILES WEST OF IOLA...MOVING NORTHEAST AT 60 MPH. THE THUNDERSTORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WINDS AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE GRIDLEY... LE ROY...BURLINGTON...JOHN REDMOND RESERVOIR...COLONY...WESTPHALIA...WAVERLY...GREELEY...HARRIS AND GARNETT. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Mar 30, 3:12 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 312 PM CST THU MAR 30 2006 KSZ010>012-024-302215- BROWN-JACKSON-MARSHALL-NEMAHA- 312 PM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER ALERT FOR NEMAHA...MARSHALL...BROWN AND JACKSON COUNTIES UNTIL 415 PM CST... AT 304 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF THUNDERSTORMS...MOVING EAST AT 50 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS IN EXCESS OF 50 MPH. SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE BAILEYVILLE...CENTRALIA...SENECA...CORNING...BERN... SABETHA...FAIRVIEW...MORRILL...KICKAPOO RESERVATION...HIAWATHA...WILLIS...IOWA SAC AND FOX RESERVATION...AND EVEREST. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Mar 30, 3:13 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 312 PM CST THU MAR 30 200
Special weather statement, Mar 30, 3:45 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 345 PM CST THU MAR 30 2006 KSZ011-012-023-024-026-037>039-302245- BROWN-JACKSON-JEFFERSON-MORRIS-NEMAHA-POTTAWATOMIE-SHAWNEE-WABAUNSEE- 345 PM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER ALERT FOR NEMAHA...BROWN...JACKSON... POTTAWATOMIE...JEFFERSON...SHAWNEE...WABAUNSEE AND MORRIS COUNTIES UNTIL 445 PM CST... AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF BERN TO 7 MILES NORTH OF EMMETT TO 16 MILES SOUTH OF ALMA...OR ALONG A LINE EXTENDING FROM 30 MILES EAST OF MARYSVILLE TO 30 MILES NORTHEAST OF MANHATTAN TO 28 MILES SOUTH OF MANHATTAN...MOVING EAST AT 25 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:52 AM CST | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 15 hr |
| Mar 30, 12:16 PM CST | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 59 min |
| Mar 30, 12:34 PM CST | Tornado Warning | TOP | Ottawa | 41 min |
| Mar 30, 12:42 PM CST | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 48 min |
| Mar 30, 1:04 PM CST | Tornado Warning | TOP | Clay, Cloud | 41 min |
| Mar 30, 1:20 PM CST | Severe Thunderstorm Warning | TOP | Ottawa | 55 min |
| Mar 30, 1:24 PM CST | Severe Thunderstorm Warning | TOP | Jackson, Shawnee, Wabaunsee | 41 min |
| Mar 30, 1:31 PM CST | Severe Thunderstorm Warning | TOP | Republic, Washington | 44 min |
| Mar 30, 1:42 PM CST | Tornado Warning | TOP | Washington | 33 min |
| Mar 30, 1:47 PM CST | Tornado Warning | TOP | Morris | 35 min |
| Mar 30, 1:49 PM CST | Severe Thunderstorm Warning | TOP | Clay, Cloud | 41 min |
| Mar 30, 1:54 PM CST | Severe Thunderstorm Warning | TOP | Brown, Jackson | 66 min |
| Mar 30, 2:11 PM CST | Tornado Warning | TOP | Wabaunsee | 34 min |
| Mar 30, 2:13 PM CST | Severe Thunderstorm Warning | TOP | Marshall, Washington | 26 min |
| Mar 30, 2:22 PM CST | Tornado Warning | TOP | Dickinson, Morris | 38 min |
| Mar 30, 2:46 PM CST | Severe Thunderstorm Warning | TOP | Geary | 29 min |
| Mar 30, 2:57 PM CST | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 26 min |
| Mar 30, 4:01 PM CST | Severe Thunderstorm Warning | TOP | Wabaunsee | 44 min |
| Mar 30, 4:22 PM CST | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 38 min |
| Mar 30, 4:36 PM CST | Severe Thunderstorm Warning | TOP | Jefferson | 24 min |
| Mar 30, 4:53 PM CST | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 37 min |
| Mar 30, 5:03 PM CST | Severe Thunderstorm Warning | TOP | Brown | 21 min |
| Mar 30, 5:43 PM CST | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.